MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR

STRYKER NEUROVASCULAR CORK NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA; STENT, INTRACRANIAL NEUROVASCULAR
Model Number M003UZAS30210
Medical Device Problem Codes Entrapment of Device (1212); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an endovascular procedure in a patient, when the physician tried to retrieve the stent delivery wire after deployment of the subject stent, the stent delivery wire caught on the subject stent creating a force that pulled the stent proximally.The delivery wire felt stuck and unable to retrieve into the microcatheter.The distal stent tines stayed in place but the proximal stent tines seemed to migrate proximally a little during retrieval of the delivery wire.The physician was ultimately able to get the delivery wire free.This caused a surgical delay of 5 min.The procedure was completed successfully.No clinical consequences were reported to the patient either due to this event or due to the surgical delay.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the distal end of the sdw was seen to be kinked.The stent and introducer sheath were not returned.(stent successfully deployed during the procedure).Functional inspection was not carried out as only the sdw was returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported event could not be confirmed; however, the analysis results are consistent with the reported event.The device did not meet specifications when received for complaint investigation based on functional and visual inspection.It was reported that atlas's snagged after they were deployed.Additional information states that the patients anatomy was moderately tortuous, the physician feels that the anatomy and/or location of intended area of treatment may possibly have contributed to the reported event.It is probable that the sdw was kinked during use causing it to become entangled in the stent during the attempt to remove the sdw.An assignable cause of procedural factors will be assigned to the reported 'sdw stuck in stent' and 'stent dislodged/migrated', and to the analyzed 'sdw kinked/bent', as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
NEUROFORM ATLAS 3.0MM X 21MM NO TIP- PMA
Common Device Name
STENT, INTRACRANIAL NEUROVASCULAR
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key15802210
Report Number3008881809-2022-00576
Device Sequence Number5613102
Product Code NJE
UDI-Device Identifier07613327382211
UDI-Public07613327382211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P180031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM003UZAS30210
Device Catalogue NumberM003UZAS30210
Device Lot Number23617239
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/21/2022
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLAST LONG SHEATH (UNKNOWN); SL-10 MICROCATHETER (STRYKER); SOFIA INTERMEDIATE CATHETER (MICROVENTION)
Patient Age79 YR
Patient SexFemale